Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 174, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Sep 21, 2015, 5:00 PM EDT for Burke County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2015, 5:00 PM EDT (21:00 UTC)
- Expired
- Sep 21, 2015, 5:34 PM EDT
- In force
- 34 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Burke County, GA
The radar
The Robins AFB radar (KJGX), 114 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510
WUUS52 KCAE 212100
SVRCAE
GAC033-212200-
/O.NEW.KCAE.SV.W.0174.150921T2100Z-150921T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
500 PM EDT MON SEP 21 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BURKE COUNTY IN EAST CENTRAL GEORGIA...
* UNTIL 600 PM EDT
* AT 500 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 10 MILES EAST OF LOUISVILLE. THIS STORM WAS NEARLY
STATIONARY. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
VIDETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3292 8228 3296 8227 3308 8229 3316 8227
3319 8210 3301 8199
TIME...MOT...LOC 2100Z 247DEG 0KT 3306 8223
$$
CJR1 follow-up statement
983
WWUS52 KCAE 212134
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
534 PM EDT MON SEP 21 2015
GAC033-212143-
/O.CAN.KCAE.SV.W.0174.000000T0000Z-150921T2200Z/
BURKE GA-
534 PM EDT MON SEP 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BURKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3292 8228 3296 8227 3308 8229 3316 8227
3319 8210 3301 8199
TIME...MOT...LOC 2132Z 247DEG 0KT 3306 8223
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:39 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 21, 2:39 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 239 PM EDT MON SEP 21 2015 .SYNOPSIS... A COLD FRONT IN THE CENTRAL PART OF THE STATE WILL SLOWLY SINK SOUTHWARD AND THROUGH THE AREA TONIGHT. THE FRONT WILL BE JUST SOUTH OF THE REGION TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... SURFACE LOW NEAR AUGUSTA WITH A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING NE TO SW. COOLER TEMPS ON THE WEST SIDE OF THE BOUNDARY WITH TEMPS IN THE 70S REMAINDER OF THE DAY AND 80S ON THE EAST SIDE OF THE FRONT. THE FRONT IS FORECAST TO SLOWLY SAG SOUTHEASTWARD. MODELS CONTINUE TO TRY TO INDICATE SOME SHOWER/STORM DEVELOPMENT THIS AFTERNOON ACROSS THE CWA AND CURRENT RADAR SUPPORTS THIS. EXPECT SHOWER ACTIVITY TO INCREASE AS THE DAY WEARS ON. WARM ADVECTION OVER THE COOLER AIR TONIGHT WILL BRING A GREATER CHANCE OF RAIN. MAX TEMPS TODAY IN THE UPPER 70S WEST OF THE BOUNDARY WITH UPPER 80S EAST OF THE BOUNDARY. OVERNIGHT LOWS WILL BE IN THE LOWER 60S WEST AND UPPER 60S EAST. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... MODELS SHOW AN UPPER TROUGH THAT CLOSES ACROSS THE SOUTHEAST AND LINGERS FOR MUCH OF THE WEEK. AT THE SURFACE...A FRONTAL BOUNDARY THAT HAS BEEN LINGERING ACROSS THE NC/SC BORDER AND INTO THE UPSTATE THIS AFTERNOON WILL GRADUALLY SLIP SOUTHWARD OVER THE FORECAST AREA BY TUESDAY MORNING. THE FRONT WILL CONTINUE PUSHING FURTHER SOUTH OF THE REGION ON TUESDAY WITH SURFACE HIGH PRESSURE RIDGING IN FROM THE NORTH. THE LOW LEVEL SURFACE FLOW COMBINED WITH THE SOUTH/SOUTHWEST FLOW ALOFT WILL PRODUCE SOME WEAK ISENTROPIC LIFT ACROSS THE AREA TUESDAY AND THEN DIMINISHING TUESDAY NIGHT. WILL CONTINUE WITH CHANCE POPS FOR TUESDAY UNDER WEDGE-LIKE SETUP. HIGHS ON TUESDAY ARE FORECAST BELOW NORMAL...IN THE UPPER 70S NORTH TO LOWER 80S SOUTH. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A WEAK UPPER LOW WILL REMAIN ACROSS THE SOUTHEASTERN STATES THROUGH THE WORK WEEK AND WILL SLOWLY WEAKEN AS IT RETROGRADES WESTWARD OVER THE WEEKEND. AT THE SURFACE...AN INVERTED TROUGH OR WEAK AREA OF LOW PRESSRUE WILL REMAIN OFF THE SOUTHEAST COAST WITH A LONG-FETCH ONSHORE FLOW. AT THIS TIME...MODELS STILL INDICATE A SMALL POP FOR WEDNESDAY BUT HAVE LEFT IT DRY AT THIS TIME. HOWEVER...INCREASING POPS CHANCES WEDNESDAY NIGHT INTO THURSDAY AND THEN CONTINUED THROUGH THE WEEKEND. AT THIS TIME...BEST CHANCE FOR SHOWERS/ISOLATED THUNDERSTORM APPEAR TO BE ON THURSDAY WITH MOISTURE WRAPPING AROUND THE CLOSED LOW AND MOIST LOW LEVEL SURFACE FLOW FROM THE NORTHEAST. HIGH TEMPERATURES THROUGH THE LONG TERM ARE FORECAST TO BE BELOW OR NEAR CLIMO...MAINLY IN THE LOWER 80S EXCEPT FOR THE 70S ON THURSDAY WITH ADDITIONAL CLOUDS/CHANCES FOR PCPN. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR EXPECTED THROUGH THE DAY WITH SCATTERED SHOWERS. EXPECT STRATUS AND AREAS OF RAIN TO DEVELOP OVERNIGHT WITH MVFR/IFR CIGS/VSBYS BY 09Z. THESE CONDITIONS WILL CONTINUE INTO EARLY TUESDAY AFTERNOON. GENERALLY LIGHT WINDS ARE EXPECTED THROUGH TONIGHT AS A WEAK FRONTAL SYSTEM DRIFTS SOUTHEASTWARD TOWARD THE COAST. EARLY MORNING. EXTENDED AVIATION OUTLOOK... NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED WEDNESDAY. LOW CONFIDENCE CONTINUES LATE IN THE FORECAST PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 77
Hazardous weather outlook, Sep 21, 4:18 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 418 AM EDT MON SEP 21 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 418 AM EDT MON SEP 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 21, 3:52 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
352 PM EDT MON SEP 21 2015
GAZ077-212045-
BURKE-
352 PM EDT MON SEP 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BURKE COUNTY...
AT 350 PM EDT...A STRONG THUNDERSTORM WAS OVER MIDVILLE...OR 13 MILES
SOUTHEAST OF LOUISVILLE...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDVILLE.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN
WITH MORE EXPECTED DUE TO THE SLOW STORM MOVEMENT. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3282 8226 3283 8231 3293 8227 3304 8229
3292 8207 3292 8208 3288 8213 3281 8215
3282 8216
TIME...MOT...LOC 1950Z 220DEG 5KT 3284 8227
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:52 PM EDT | Special Weather Statement | CAE | Burke | 53 min |
| Sep 21, 4:22 PM EDT | Areal Flood Advisory | CAE | Burke, Richmond | 113 min |
| Sep 21, 5:16 PM EDT | Areal Flood Advisory | CAE | Burke, Richmond | 119 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.